Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 78, NWS Tulsa, OK

August 28, 2025Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Aug 28, 2025, 7:23 AM CDT for Washington County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2025, 7:23 AM CDT (12:23 UTC)
Expired
Aug 28, 2025, 10:30 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 84 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 7:30 AM CDTFLASH FLOOD1 Wsw Fayetteville, ARMLK under 3-4 inches of water just east of Razorback Road. Video and report relayed via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WGUS54 KTSA 281223
FFWTSA
ARC143-281530-
/O.NEW.KTSA.FF.W.0078.250828T1223Z-250828T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
723 AM CDT Thu Aug 28 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Washington County in northwestern Arkansas...

* Until 1030 AM CDT.

* At 723 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 4 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Fayetteville...                    Farmington...
  West Fork...                       Greenland...
  Drake Field Airport...             Johnson...
  Walnut Grove...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3599 9411 3593 9419 3599 9427 3613 9424
      3612 9408 3605 9405

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$
1 follow-up statement
325 
WGUS74 KTSA 281332
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
832 AM CDT Thu Aug 28 2025

ARC143-281530-
/O.CON.KTSA.FF.W.0078.000000T0000Z-250828T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington AR-
832 AM CDT Thu Aug 28 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT THIS 
MORNING FOR CENTRAL WASHINGTON COUNTY...

At 832 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 5 inches of rain have fallen. Additional rainfall amounts up to 
1 inch are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
Fayetteville...                    Farmington...
West Fork...                       Greenland...
Drake Field Airport...             Johnson...
Walnut Grove...

Multiple water rescues are ongoing across the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3599 9411 3593 9419 3599 9427 3613 9424
      3612 9408 3605 9405

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:41 AM CDT, 42 minutes earlier. Its key messages:

  • Issued at 1243 AM CDT Thu Aug 28 2025
  • Training of showers and storms along a stationary boundary this morning could lead to areas of flooding across far northeast Oklahoma and northwest Arkansas. A Flood Watch remains in effect until 1 PM.
  • Limited severe threat this afternoon, mainly across southeast Oklahoma.
  • Drying conditions and well below normal temperatures forecast through the weekend.
Area forecast discussion, Aug 28, 6:41 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
641 AM CDT Thu Aug 28 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1243 AM CDT Thu Aug 28 2025

 - Training of showers and storms along a stationary boundary this
   morning could lead to areas of flooding across far northeast
   Oklahoma and northwest Arkansas. A Flood Watch remains in
   effect until 1 PM.

 - Limited severe threat this afternoon, mainly across southeast
   Oklahoma.

 - Drying conditions and well below normal temperatures forecast
   through the weekend.

&&

.SHORT TERM...
(Through Today)
Issued at 1243 AM CDT Thu Aug 28 2025

Higher moisture has lifted north through much of the FA as of early
this morning, setting the stage for an episode of heavy rainfall and
potential for flash flooding today. As the low level jet increases
through the early morning hours, shower and thunderstorm coverage
will increase significantly along a nearly stationary boundary
extending from SE KS to W AR with the aid of an approaching
shortwave. Overall, the forecast philosophy remains similar to
previous discussions, and still expect an axis of heavy, training
thunderstorms moving parallel to the boundary across portions of NE
OK and NW AR this morning.

Near term guidance continues to support potential for a narrow band
of very heavy rain totals around 2-4 inches across NE OK and NW AR,
with locally higher amounts in excess of 6 inches possible. Given
higher available instability and PWATs approaching 2 inches,
rainfall rates could exceed 1-2 inches an hour at times. Thus,
despite the drier pattern of the past couple weeks, flash flooding
will become a serious concern and a Flood Watch remains in effect
until 1 PM this afternoon for northern parts of the FA. The latest
data has trended slightly more west and south with the heaviest
rainfall, and the Flood Watch was also expanded by a row to the
south to account for this potential. Additionally, river flooding is
forecast for parts of NE OK and a mix of River Flood Warnings and
Flood Advisories have been issued as a result.

Widespread rain and thunderstorms will navigate southward across the
remainder of E OK and W-Central AR through the afternoon, becoming
more progressive with time as the aforementioned wave and associated
front pass through the region. Heavy rain and flash flooding will
remain a concern for the remainder of the CWA today, but given the
tendency for quicker storm movement and less training, potential
should generally be less so than during the morning. Additionally,
the airmass becomes increasingly unstable with southward extent and
storms may intensify as they move into/ develop within this
environment across SE OK. With sufficient shear and veering wind
profiles, some storms may become severe, with a risk for damaging
winds and large hail. The tornado threat should remain quite low,
but not zero, with highest potential associated with any storms
interacting with the boundary.

High temperatures today will likely be held in the 60s and 70s
across NE OK and NW AR due to extensive cloud cover and rainfall.
Across SE OK, southerly flow and less cloudiness ahead of today's
storm system could promote highs briefly in the 80s before storms
arrive from the north.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 1243 AM CDT Thu Aug 28 2025

Shower and thunderstorm chances continue this evening and tonight as
the sfc trough and frontal zone sag south. An area of low level FGEN
forcing and increasing LLJ will focus highest precip chances across
the southern half of the area during the overnight period, with
lesser chances north. Heading into tomorrow, sfc high pressure
attempts to build in behind the departing trough promoting a drying
trend. Low PoPs will remain across far SE OK but any QPF is expected
to remain light. Daily low shower/ storm chances continue through
the weekend, mainly across far southern and western parts of the
CWA, but most locations are currently expected to remain dry in this
regime.

Northwest flow aloft will continue across the plains next week due
to persistent longwave troughing anchored over the E CONUS. As
shortwaves embedded in the flow round the base of the trough,
periodic rain chances may return to E OK and NW AR... though
guidance varies in terms of timing and position. For now, NBM PoPs
seemed appropriate with generally low rain chances returning around
midweek. Temperatures will remain well below normal for this time of
year over the weekend before warming closer to average next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 640 AM CDT Thu Aug 28 2025

Mainly IFR conditions will develop today as a band of showers and
thunderstorms shifts slowly south across the area. Some
improvement to MVFR ceilings may occur later this afternoon and
evening, but IFR or LIFR conditions are likely to return overnight
tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  65  75  65 / 100  40  20  10
FSM   68  66  76  66 /  90  70  30  10
MLC   78  67  76  65 /  90  80  40  20
BVO   71  60  76  60 / 100  30  10  10
FYV   70  61  74  60 /  90  50  20  10
BYV   69  61  74  59 / 100  40  20  10
MKO   68  65  74  64 /  90  60  30  10
MIO   72  62  77  61 / 100  30  10  10
F10   72  65  74  64 /  90  60  30  10
HHW   86  68  78  67 /  80  80  60  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 PM CDT this afternoon for OKZ054>063-067>069.

AR...Flood Watch until 1 PM CDT this afternoon for ARZ001-002-010-011.

&&

SHORT TERM...43
LONG TERM....43
AVIATION...05
Hazardous weather outlook, Aug 28, 5:24 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
524 AM CDT Thu Aug 28 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
524 AM CDT Thu Aug 28 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...Mainly This Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A band of showers and thunderstorms across parts of northeast
Oklahoma and northwest Arkansas early this morning will gradually
shift south with time today. Locally heavy rainfall may result in
some flooding concerns, mainly in parts of northeast Oklahoma and
far northwest Arkansas. Rises on area main stem rivers are
expected as well. A severe weather threat may develop this
afternoon across parts of southeast Oklahoma where instability
will be greatest. Damaging winds will be the main severe weather
threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
A few showers and thunderstorms will remain possible across mainly
southeast Oklahoma Friday through the weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:03 AM CDTAreal Flood AdvisoryTSABenton53 min
Aug 28, 5:56 AM CDTFlash Flood WarningTSABenton5 hr
Aug 28, 6:07 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington4 hr
Aug 28, 7:08 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Aug 28, 10:17 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Aug 28, 10:28 AM CDTAreal Flood WarningTSABenton6 hr
Aug 28, 11:04 AM CDTAreal Flood WarningTSABenton, Washington6 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.